Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 27, 2021, 6:47 PM CDT for 4 counties in Wisconsin. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 6:47 PM CDT (23:47 UTC)
- Expired
- Aug 27, 2021, 8:00 PM CDT
- In force
- 73 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 40
Counties Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WWUS83 KGRB 272347
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
647 PM CDT Fri Aug 27 2021
WIZ020-030-031-035>040-045-048-074-280100-
Southern Oconto County WI-Waupaca WI-Shawano WI-Kewaunee WI-
Outagamie WI-Winnebago WI-Wood WI-Waushara WI-Marathon WI-Portage WI-
Brown WI-Menominee WI-
647 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of eastern Wood,
northern Brown, Portage, southeastern Marathon, northern Kewaunee,
southern Menominee, northwestern Winnebago, northern Waushara,
Waupaca, south central Oconto, Outagamie and Shawano Counties through
800 PM CDT...
At 647 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across central Wisconsin. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Green Bay, Appleton, Stevens Point, Wisconsin Rapids, Shawano,
Waupaca, Bay Shore Park, New London, Clintonville and Mosinee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4474 8988 4491 8882 4474 8789 4463 8793
4472 8777 4471 8772 4468 8774 4464 8736
4443 8821 4415 8861 4419 8960 4425 8960
4425 8998
TIME...MOT...LOC 2347Z 268DEG 31KT 4462 8865 4456 8965 4427 8974
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:10 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 27, 6:10 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 610 PM CDT Fri Aug 27 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 238 PM CDT Fri Aug 27 2021 Cloudy skies along with showers continued this afternoon. A few thunderstorms were noted across east-central Wisconsin. The rain and clouds kept temperatures down, ranging from the lower to middle 60s north to the lower to middle 70s south. A warm front south of the area will be the focus for showers and thunderstorms through tonight. The combination of 850mb warm advection, along with a low level jet cranking up will bring rounds of showers and thunderstorms to the area. Convection in response to the low level jet is expected to develop across Minnesota and western Wisconsin and then move east across the area later this evening and overnight. Really thought long and hard about a Flash Flood Watch for portions of central and northeast Wisconsin, especially in areas that saw heavy rain last night. Based on the regional radar trends, current thinking is the heavy rain axis will fall from central Wisconsin northeast into Marinette, Oconto and Door County. The meso models, especially the HRRR continue to move around the axis of heavy rain thus the confidence was too low to issue a Flash Flood Watch. Do believe there will be a band of rain with rainfall totals of at least 1 to 2 inches in the above mentioned area. As the complex rolls through the area, some of the storms could become strong or severe with damaging winds as the primary risk. Could not rule out an isolated large hail event. The warm front will lift north into northern Wisconsin on Saturday. The area should be capped, thus the risk of thunderstorms through mid afternoon will be very low. By late afternoon, the cap may erode enough for thunderstorms to develop, especially across the north where there is 2,000 to 3,000 J/KG of CAPE. If storms do develop, they will likely become strong or severe with strong winds and possibly large hail. Highs will be in the 80s to around 90. The combination of the heat and humidity will cause the heat index value to climb into the middle 90s to around 100F Saturday afternoon. .LONG TERM...Saturday Night Through Friday Issued at 238 PM CDT Fri Aug 27 2021 Severe weather and heavy rainfall potential Sunday evening, and a continued threat of severe storms Sunday afternoon, will be the main forecast concerns in the extended forecast. A very unstable air mass will reside over the forecast Saturday evening, with CAPE of 1500-2500 j/kg. The main focus for severe weather and heavy rainfall should be over northern WI, where a 30 to 40 knot LLJ will intersect a surface warm front. Deep layer shear of 35 to 40 knots will be supportive of organized convection, including supercells. SPC has expanded the SLGT Risk over most of northern WI, and this looks reasonable. Models show a decent signal for heavy rainfall over northwest and parts of north central WI, and this is where the core of the LLJ takes aim. Not expecting much more than an urban flooding concern in north central WI, as they have not received much rain in the past couple weeks, and much of the region has sandy soils. A cold front will sweep across the region on Sunday, accompanied by a short-wave trough. Instability is expected to increase over eastern WI by midday, with CAPE around 1500 j/kg. Scattered strong to severe storms will be possible in the afternoon over northeast and east central WI. SPC has outlooked this area in a Marginal Risk of severe storms. Generally quiet weather is expected from Sunday night through the middle of the next work week, as weak high pressure remains over the region. Temperature should return to near-normal during this period, along with more comfortable humidity levels. As the high pressure shifts east of the region, return flow will bring a chance of showers and storms Wednesday night into Thursday. A cold frontal passage will continue the chance of showers and storms Thursday night into Friday. && .AVIATION...for 00Z TAF Issuance Issued at 609 PM CDT Fri Aug 27 2021 Several rounds of showers and thunderstorms are expected this evening into Saturday morning. Some of the storms tonight could produce strong winds, hail and torrential rainfall. Conditions will vary widely due to convection and lingering low stratus clouds. Expect a mix of IFR/MVFR CIGS across central and north- central with some VFR/MVFR possible in east-central Wisconsin. Showers and thunderstorms will lower conditions as they pass through. Easterly winds will gradually veer to the south late tonight into Saturday morning. Southerly winds could gust to around 25 knots Saturday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kieckbusch AVIATION.......Kurimski
Hazardous weather outlook, Aug 27, 2:43 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Green Bay WI 243 PM CDT Fri Aug 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 243 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are expected across the area through tonight. Some of the thunderstorms could become severe with damaging winds and large hail. Torrential rainfall is also expected which may lead to localized flooding, especially in urban areas and locations that received heavy rainfall last night. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times this weekend. Scattered strong to severe thunderstorms are possible Saturday afternoon and evening, especially over north central and far northeast Wisconsin, and on Sunday afternoon in northeast and east central Wisconsin. The main threats would be heavy rainfall, damaging winds, and hail. The combination of the heat and humidity will cause the heat index values to climb into the middle 90s to around 100F Saturday afternoon into early Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, and Saturday afternoon and Saturday night. Spotters are requested to report rainfall reports over one inch, large hail or damaging winds. LMZ521-522-541>543-281945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 243 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are expected through tonight. The thunderstorms will pose a hazard to mariners, with gusty winds, hail and poor visibilities in torrential rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times this weekend. Any thunderstorms will pose a hazard to mariners. Dense marine fog may occur on Lake Michigan at times this weekend. Eckberg/Kieckbusch
In the hours before
Special weather statement, Aug 27, 5:11 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
511 PM CDT Fri Aug 27 2021
WIZ035-272300-
Wood WI-
511 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Wood County through
600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Babcock, or 18 miles southeast of Neillsville, moving
east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Babcock around 525 PM CDT.
Pittsville around 530 PM CDT.
Other locations in the path of this storm include Wisconsin Rapids
and Lake Wazeecha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4468 9032 4468 8985 4451 8984 4451 8973
4425 8972 4425 9032
TIME...MOT...LOC 2210Z 248DEG 38KT 4434 9037
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Aug 27, 5:43 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
543 PM CDT Fri Aug 27 2021
WIZ030-031-035>037-045-272330-
Waupaca WI-Shawano WI-Wood WI-Waushara WI-Marathon WI-Portage WI-
543 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Wood, Portage,
southern Marathon, northwestern Waushara, western Waupaca and
western Shawano Counties through 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over central Wisconsin, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Marshfield, Mosinee,
Whiting, Bevent, Wittenberg, Amherst and Pittsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4472 9032 4492 8907 4428 8890 4417 8960
4425 8960 4425 9032
TIME...MOT...LOC 2242Z 248DEG 38KT 4446 8993
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Aug 27, 6:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
647 PM CDT Fri Aug 27 2021
WIZ020-030-031-035>040-045-048-074-280100-
Southern Oconto County WI-Waupaca WI-Shawano WI-Kewaunee WI-
Outagamie WI-Winnebago WI-Wood WI-Waushara WI-Marathon WI-Portage WI-
Brown WI-Menominee WI-
647 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of eastern Wood,
northern Brown, Portage, southeastern Marathon, northern Kewaunee,
southern Menominee, northwestern Winnebago, northern Waushara,
Waupaca, south central Oconto, Outagamie and Shawano Counties through
800 PM CDT...
At 647 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across central Wisconsin. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Green Bay, Appleton, Stevens Point, Wisconsin Rapids, Shawano,
Waupaca, Bay Shore Park, New London, Clintonville and Mosinee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4474 8988 4491 8882 4474 8789 4463 8793
4472 8777 4471 8772 4468 8774 4464 8736
4443 8821 4415 8861 4419 8960 4425 8960
4425 8998
TIME...MOT...LOC 2347Z 268DEG 31KT 4462 8865 4456 8965 4427 8974
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:59 PM CDT | Special Weather Statement | GRB | Portage, Wood | 46 min |
| Aug 26, 11:33 PM CDT | Special Weather Statement | GRB | Portage, Wood | 42 min |
| Aug 27, 11:57 AM CDT | Special Weather Statement | GRB | Calumet | 48 min |
| Aug 27, 4:12 PM CDT | Special Marine Warning | GRB | 45 min | |
| Aug 27, 5:11 PM CDT | Special Weather Statement | GRB | Wood | 49 min |
| Aug 27, 5:43 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Wood | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.